APPLICATIONS OF MATHEMATICS, Vol. 46, No. 6, pp. 419-437, 2001

Application of relaxation scheme to degenerate variational inequalities

Jela Babusikova

Jela Babusikova, Department of Numerical Analysis and Optimization, Faculty of Mathematics and Physics, Comenius University, Mlynska dolina, 842 48 Bratislava, Slovakia, e-mail:

Abstract: In this paper we are concerned with the solution of degenerate variational inequalities. To solve this problem numerically, we propose a numerical scheme which is based on the relaxation scheme using non-standard time discretization. The approximate solution on each time level is obtained in the iterative way by solving the corresponding elliptic variational inequalities. The convergence of the method is proved.

Keywords: degenerate variational inequalities, numerical solution of variational inequalities, free boundary problem, oxygen diffusion problem

Classification (MSC 2000): 49J40, 35K85, 35R35

Full text available as PDF (smallest), as compressed PostScript (.ps.gz) or as raw PostScript (.ps).

Access to the full text of journal articles on this site is restricted to the subscribers of Myris Trade. To activate your access, please contact Myris Trade at
Subscribers of Springer (formerly Kluwer) need to access the articles on their site, which is

[Previous Article] [Next Article] [Contents of This Number] [Contents of Applications of Mathematics]